U.S. doctors online nowAsk doctors free
Top answers from doctors based on your search:
Disclaimer

Metformin gives me diarrhea every day

A 19-year-old female asked:
Dr. Clarence Grim
Endocrinology 57 years experience
Diarrhea metformin: 19 F says she is getting diarrhea from metformin. She does not give dose or reason she is taking it. Asks Can it be related. ANS: yes. You need to che... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
A 31-year-old female asked:
Dr. Ravi Nerella
Hospital-based practice 24 years experience
Common side effect: Diarrhea is a very common side effect of metformin. Best to reduce dose to level that doesn't cause diarrhea, usually seen as you titrate up the dose ... Read More
A 31-year-old female asked:
Dr. Michael Kleerekoper
A Verified Doctoranswered
A US doctor answeredLearn more
Drugs for diabetes: There are at least 12 different diabetes drugs in addition to insulin. One "easy" way (inexpensively) is to inject a dose of long acting insulin at be... Read More
A 46-year-old female asked:
Dr. Steve Choi
Family Medicine 22 years experience
Common: Since this is a common side effect of metformin, your doctor could either titrate your dose more slowly, or change your metformin to the extended rele... Read More
A 23-year-old female asked:
Dr. Steven Charlap
Holistic Medicine 37 years experience
Yes: The diarrhea is not the problem. Whatever is causing you to lose a lot of water in your intestinal track may be interfering with the full absorption o... Read More
A female asked:
Dr. Anthony Fritz
Internal Medicine 33 years experience
Yes: The medication that you were prescribed can certainly cause these symptoms and some people. Please talk to your health care provider about perhaps sta... Read More
A 56-year-old female asked:
Dr. Udaya Kabadi
Specializes in Endocrinology
Need insulin : As long as one remains on prednisone, both basal and mealtime rapid acting insulin to control diabetes
A 29-year-old member asked:
Dr. Joseph De Santi
Family Medicine 29 years experience
It Should with Time: Metformin is notorious for causing diarrhea due to its effect in the intestine. Sometimes taking a lower dose at first and working up to the target d... Read More
A 31-year-old female asked:
Dr. Ifeoma Nnaji
Family Medicine 15 years experience
GI effects: Metformin is known for its gastrointestinal side effects including the ones you mentioned above. If you just started the medicine, it could be the cau... Read More
A 70-year-old female asked:
Dr. Mani Bashyam
Specializes in Diabetology
Diarrhoea metformin: A common side effect of metformin is diarrhoea, also artificial sweetners can cause diarrhoea. stop sweetners for a few days to see if the problem cle... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership